Florida, 2015

Heavy Rain in Florida, July 30, 2015

July 30, 2015 · NWS JAX · 1 event in 1 county or zone

S. with a diffuse surface front across southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A weak upper level trough axis was across the east coast of the U.S. with a diffuse surface front across southeast Georgia. A series of frontal waves trekking eastward across the area during the evening enhanced convection which produced locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 2:23 PM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Jul 30, 2:23 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT THU JUL 30 2015

.NEAR TERM.../THROUGH FRIDAY/...

A SURFACE TROUGH LOCATED JUST NORTH OF THE REGION THIS AFTERNOON...
WILL SLOWLY DROP SOUTH SE GA FRIDAY. THE COMBINATION OF DIURNAL
INSTABILITY AND CONVERGENCE NEAR THIS BOUNDARY WILL PROVIDE FOR
MAINLY AFTERNOON AND EVENING STORMS. THE FLOW IS FAIRLY LIGHT... SO
EXPECTED SLOW MOVING CELLS. THEREFORE...LOCALLY HEAVY RAINFALL
POSSIBLE IN ADDITION TO POTENTIAL FOR A FEW STRONG WIND GUSTS.

WITH A SIMILAR PATTERN AS WAS IN PLACE LAST NIGHT THERE IS A
POTENTIAL AGAIN FOR FOG AND STRATUS FORMATION OVERNIGHT. THIS
POTENTIAL SHOULD BE GREATEST WHERE SIGNIFICANT RAINFALL FALLS TODAY.

EXPECT HEAT INDICES TO APPROACH ADVISORY CRITERIA OVER INLAND SE GA
ON FRIDAY.

.SHORT TERM (FRIDAY NIGHT THROUGH SUNDAY NIGHT)...A FRONTAL BOUNDARY
WILL REMAIN DRAPED JUST NORTH OF THE AREA WHILE A MEAN LAYER (1000-
500 MB) GETS ESTABLISHED OVER THE AREA AS A MID/UPPER TROUGH BEGINS
TO AMPLIFY IN THE EASTERN U.S. MODEL SOUNDING FORECASTS SUGGESTS
DEEP MOISTURE WILL CONTINUE OVER THE AREA WITH PWATS AT OR ABOVE 2
INCHES ALONG WITH DEEPENING W TO SW FLOW. THIS WILL LEAD TO
SCATTERED TO NUMEROUS SHOWERS/STORMS EACH DAY WITH ACTIVITY MOST
NUMEROUS DURING THE AFTERNOON AND EARLY EVENING ALONG AND SOUTH OF
THE I-10 CORRIDOR. A RANGE IN HIGH TEMPS FROM THE LOWER/MID 90S
ACROSS INLAND SE GA TO THE UPPER 80S TO NEAR 90 ACROSS NE FL DUE TO
MORE CLOUD COVER/HIGHER POPS.

.LONG TERM (MON-THU)...THE RIDGE WILL CONTINUE TO BUILD ACROSS THE
WESTERN U.S. WHILE THE TROUGH AMPLIFIES ACROSS THE EAST. THE
SOUTHERN END OF THE TROUGH WILL INITIALLY BE ACROSS THE AREA...THEN
SHIFTS WEST ACROSS THE GULF COAST BY MID WEEK AS THE WESTERN
ATLANTIC RIDGE BEGINS TO BUILD IN ACROSS CNTL AND S FL. AT THE LOW
LEVELS...A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY JUST NORTH
OF THE AREA WITH THE RIDGE AXIS TO THE SOUTH. DEEP TROPICAL MOISTURE
WILL GET POOLED INTO THE AREA WITH A PREVAILING SOUTH TO SOUTHWEST
FLOW EACH DAY. THIS RESULTS IN A CONTINUATION OF ABOVE NORMAL POPS
WITH HIGHEST POPS TOWARDS THE GULF COAST. TEMPS HELD IN CHECK
SOMEWHAT ACROSS NE FL DUE TO CLOUD COVER WITH MAX TEMPS NEAR TO
SLIGHTLY BELOW NORMAL...WITH READINGS RUNNING SLIGHTLY ABOVE NORMAL
ACROSS SE GA DUE TO LESS CLOUD COVER/SLIGHTLY LOWER POPS.

&&

.AVIATION...CONVECTION IS EXPECTED TO CONTINUE TO DEVELOP THIS
AFTERNOON...THEN DIMINISH AFTER SUNSET. WITH A LINGERING TROUGH OVER
THE REGION...AND THE ADDITION OF ANY LOWER LEVEL MOISTURE LEFT FROM
TODAYS RAIN... COULD SEE PATCHY AREAS OF FOG AND STRATUS ONCE AGAIN
FRIDAY MORNING. AT THIS POINT...HAVE HINTED AT THIS POTENTIAL DURING
THE FRIDAY PRE DAWN HOURS IN THE 18Z TAF...AND THIS CAN BE ADJUSTED
WITH LATER FORECASTS BASED ON HOW BROAD THE RAINFALL COVERAGE IS
TODAY.

&&

.MARINE...A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE FROM NORTH OF
AREA WATERS TO OVER THE AREA WATERS THIS WEEKEND. THIS WILL CONTINUE
TO PRODUCE AN UNSETTLED WEATHER PATTERN.

RIP CURRENTS: LOW RISK THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  93  74  93 /  50  50  40  50
SSI  78  90  76  87 /  40  50  40  50
JAX  75  91  75  90 /  50  60  30  50
SGJ  76  90  74  87 /  50  60  40  50
GNV  73  90  73  88 /  60  60  40  60
OCF  74  90  73  87 /  60  60  50  70

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

LS/PP
Hazardous weather outlook, Jul 30, 3:11 AM EST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 AM EDT THU JUL 30 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-310815-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
411 AM EDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED THIS AFTERNOON AND THIS
EVENING. THE HIGHEST LIKELIHOOD OF STORMS WILL BE WEST OF THE
SAINT JOHNS RIVER AND INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED EACH
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING ARE THE MAIN CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jul 30, 2:30 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 PM EDT THU JUL 30 2015

FLZ040-302015-
MARION FL-
330 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
415 PM EDT...

AT 330 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE WEIR...OR NEAR THE VILLAGES...MOVING EAST AT 15 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCKLAWAHA...WEIRSDALE...MOSS BLUFF...LAKE WEIR...SILVER SPRINGS
SHORES...BELLEVIEW AND SUMMERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2897 8213 2904 8215 2905 8214 2920 8166
      2896 8166 2896 8213
TIME...MOT...LOC 1930Z 256DEG 12KT 2898 8205

SHULER
Special weather statement, Jul 30, 3:35 PM EST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 PM EDT THU JUL 30 2015

FLZ040-302100-
MARION FL-
435 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION COUNTY UNTIL
500 PM EDT...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE GEORGE...OR NEAR JUNIPER SPRINGS...MOVING EAST AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
SALT SPRINGS AND JUNIPER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2914 8186 2943 8180 2941 8174 2937 8174
      2937 8167 2936 8166 2934 8166 2934 8168
      2932 8168 2928 8164 2907 8164
TIME...MOT...LOC 2035Z 292DEG 10KT 2923 8165

SHULER
Special weather statement, Jul 30, 6:03 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
703 PM EDT THU JUL 30 2015

FLZ032-033-302330-
CLAY FL-ST. JOHNS FL-
703 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS AND
NORTHEASTERN CLAY COUNTIES UNTIL 730 PM EDT...

AT 703 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PICOLATA...OR 7 MILES SOUTH OF GREEN COVE SPRINGS...MOVING NORTH AT
10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ORANGE PARK...GREEN COVE SPRINGS...FRUIT COVE...DOCTORS INLET...
FLEMING ISLAND...LAKESIDE...PICOLATA...SWITZERLAND...
BELLAIR-MEADOWBROOK TERRACE...PENNEY FARMS AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2981 8156 2984 8158 2984 8177 3015 8186
      3018 8169 3014 8169 3012 8168 3013 8162
TIME...MOT...LOC 2303Z 174DEG 7KT 2988 8167

SHULER
Special weather statement, Jul 30, 6:49 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
749 PM EDT THU JUL 30 2015

FLZ032-033-310015-
CLAY FL-ST. JOHNS FL-
749 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
NORTHEASTERN CLAY COUNTIES UNTIL 815 PM EDT...

AT 748 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GREEN COVE SPRINGS...MOVING NORTHEAST AT 10 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
GREEN COVE SPRINGS...FRUIT COVE...WORLD GOLF VILLAGE...FLEMING
ISLAND...PICOLATA...SWITZERLAND...PENNEY FARMS AND BAKERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2993 8140 2984 8171 2984 8181 2985 8181
      2999 8186 3013 8169 3012 8168 3013 8160
      3012 8157 3012 8154 3010 8154 3010 8151
TIME...MOT...LOC 2348Z 231DEG 8KT 2997 8169

SHULER
Special weather statement, Jul 30, 7:00 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT THU JUL 30 2015

FLZ025-310030-
INLAND DUVAL FL-
800 PM EDT THU JUL 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DUVAL COUNTY UNTIL
830 PM EDT...

AT 800 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BAYMEADOWS...OR NEAR MANDARIN...MOVING NORTH AT 5 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...MANDARIN...FRUIT COVE AND NAS JAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

&&

LAT...LON 3011 8154 3012 8154 3012 8157 3013 8160
      3012 8168 3014 8169 3017 8169 3019 8168
      3019 8172 3024 8174 3025 8159 3020 8156
      3016 8155 3011 8152
TIME...MOT...LOC 0000Z 174DEG 5KT 3021 8161

SHULER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
July 30, 7:27 PM EST to 7:57 PM EST
Where
Duval County, 1.38 mi ESE of Venetia
Reported by
AWOS
Coordinates
30.240, -81.680

Naval Air Station measured 2.23 inches in about 30 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596086.